Spontaneous ? Bruising

Discussion in 'General Health & Wellness' started by Purrl, Dec 28, 2004.

  1. Purrl

    Purrl New Member

    Anyone know if spontaneous bruising is showing up as a CFIDS symptom?

    Almost everything wrong with me has a connection to CFIDS and I've been having quarter-to-half-dollar sized bruises show up on my legs, and torso for the past 2-3 years. Now I've had repeated bruises at a certain spot on my hands--both of them. And the other day a little purple spot showed up in my lower eye lid area. Some of the other bruises start with or later develop a purple spot where, I assume, a cappilary has ruptured.

    My doctor ran bloodwork to look for the reason but found none. Story or our lives.

    Please let me know.

  2. Purrl

    Purrl New Member

    I need to add some info. I read what Cephas1 and others wrote back in May 04. My bruising started before I turned 50.

    My mother started bruising when she was on an oral steroid long term therapy. She stopped that years ago now, but has needed to stay on coumadin because she developed deep thrombosis several times. Either one of those drugs can cause her thin skin and purple/red bruising. But I am not on either drug.

    We do both take Azmacort, an inhaled steroid. But my immune system has made such an improvement that I have barely used my Azmacort this year.

    Anyone got a clue?
  3. caroless

    caroless New Member

    Hi,

    Now I bruise terribly...especially since my first open heart surgery for a valve replacement. At the time, since I had a donor valve I did not require blood thinners, which, of course, r notorious for easy bruising. Still, I bruised easily usually not having a clue how I got the ugly thing!
    Six years to the day after my first heart surg, I required another.....this time a metal valve which, in fact does require me to take coumadin for life.
    Now, I look like a person shaped globe of sorts with the bruising representing land masses as they r sometimes ENORMOUS!!

    Besides the aesthetics, I was told, if they were not PAINFUL, just consider them a "part of my illness."
    Whoppee.

    By the way, are u fair????

    thanks,

    carole
    [This Message was Edited on 12/30/2004]
  4. WakeMeUp

    WakeMeUp New Member

    this will cause your blood to thin and cause bruising and the spots on the skin.

    I woke up one day with this and after a two week work up the hematologist said I have Idopathic Thrombocytopenia Purpura. It is a blood disease and an autoimmune disease.

    It is when your body has too many antibodies and they eat your platelets, thus you'll have clotting problems.

    Please go and see your doctor and get your platlets checked. If you can, see a hematologist (blood specialist) for the best results.

    WakeMeUp